Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 16, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Sep 5, 2022, 10:04 AM EDT for 4 counties in New York. It took effect at Sep 5, 2022, 1:00 PM EDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2022, 10:04 AM EDT (14:04 UTC)
- In effect from
- Sep 5, 2022, 1:00 PM EDT
- Expired
- Sep 6, 2022, 6:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WHUS41 KBUF 051404 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1004 AM EDT Mon Sep 5 2022 NYZ001>004-052215- /O.NEW.KBUF.BH.S.0016.220905T1700Z-220906T1800Z/ Niagara-Orleans-Monroe-Wayne- 1004 AM EDT Mon Sep 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
7 follow-up statements
330 WHUS41 KBUF 051823 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 223 PM EDT Mon Sep 5 2022 NYZ001>004-060230- /O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/ Niagara-Orleans-Monroe-Wayne- 223 PM EDT Mon Sep 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
207 WHUS41 KBUF 060156 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 956 PM EDT Mon Sep 5 2022 NYZ001>004-061000- /O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/ Niagara-Orleans-Monroe-Wayne- 956 PM EDT Mon Sep 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through Tuesday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JJR
848 WHUS41 KBUF 060550 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 150 AM EDT Tue Sep 6 2022 NYZ001>004-061400- /O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/ Niagara-Orleans-Monroe-Wayne- 150 AM EDT Tue Sep 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
358 WHUS41 KBUF 060853 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 453 AM EDT Tue Sep 6 2022 NYZ001>004-061700- /O.EXT.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/ Niagara-Orleans-Monroe-Wayne- 453 AM EDT Tue Sep 6 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
286 WHUS41 KBUF 061051 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 651 AM EDT Tue Sep 6 2022 NYZ001>004-061900- /O.CON.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/ Niagara-Orleans-Monroe-Wayne- 651 AM EDT Tue Sep 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
608 WHUS41 KBUF 061427 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1027 AM EDT Tue Sep 6 2022 NYZ001>004-062200- /O.CON.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/ Niagara-Orleans-Monroe-Wayne- 1027 AM EDT Tue Sep 6 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
440 WHUS41 KBUF 062146 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 546 PM EDT Tue Sep 6 2022 NYZ001>004-062300- /O.EXP.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/ Niagara-Orleans-Monroe-Wayne- 546 PM EDT Tue Sep 6 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 6 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 7:01 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 5, 7:01 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 701 AM EDT Mon Sep 5 2022 .SYNOPSIS... A stalled front will bring periods of showers and scattered thunderstorms today. Steadier showers will slowly taper off this evening into tonight but some showers will linger into Tuesday before drier weather returns for the second half of the week. && .NEAR TERM /THROUGH TUESDAY/... Regional radars showing several areas of steady showers this morning. One area moving across the S. Tier into central New York and the other over Lake Eire extending ENE across Buffalo to Rochester. These areas of showers were from convective waves which have been producing decent amounts of rainfall. The wave over Lake Erie will become the main focus as we move through this morning into the afternoon. This wave will produce between 0.25-0.50 inches as it crosses the area this morning with localized higher amounts in areas. After that...hires guidance suggest that this wave will continue to move ENE across the area with convection re-firing by this afternoon into this evening. This would mainly impact areas east and southeast of Buffalo and Rochester. That said...with PW values still in the neighborhood of 1.7 inches, the stronger deeper convection will have the potential to produce very heavy rain. Add to that the slow moving nature of this convection we will need to keep any eye out for isolated flash flooding with 3Hr flash flood guidance in the 2-3 inch range. Otherwise...these waves will slowly pass through today with light to at times moderate precipitation, which then slowly tapers off from NW to SE as we head into this evening. Even so...plenty of moisture will still reside across the area which will keep much of the CWA in a low overcast with pockets of drizzle for much of the day. Otherwise, it will be on the cool side with highs in the 60s to low 70s. Tonight...a slow drying trend will occur overnight into Tuesday as high pressure builds south and east from Ontario and Quebec. However...we still will likely be kept in a low overcast with some lingering showers and drizzle over our far east-southeast counties. Tuesday...sfc ridge over Ontario and Quebec will continue to build south and southeast into the area with drier conditions taking over as we progress through the day. Highs in the upper 60s to low 70s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... The semblance of a Rex block will be found over our forecast area at the start of this period...as progressive ridging over southern Ontario and western Quebec will be positioned poleward of a transitory mid level circulation. While the position of the latter is not being handled very well (ie. in a consistent nature) by the operational packages...there is enough confidence to include some residual chc pops for the western counties (particularly the Srn Tier) for both Tuesday night and Wednesday. Meanwhile...fair weather with much less cloud cover can be expected across the North country. The aforementioned mid level gyre will by pushed southeast across the Mid Atlantic region Wednesday night and Thursday...as an expansive and persistent longwave ridge over the western conus will bulge to the east across the Great Upper Great lakes. At the sfc... a large area of high pressure will be in control. This will encourage further improvement in our weather with clearing skies. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Energy dropping southeast from the Canadian Rockies on Thursday will sharpen a longwave trough over central Canada during the latter stages of the week. This in turn will significantly amplify a ridge that will originally be focused on the Southeast coast. This ridge is forecast to eventually extend to the Canadian maritimes by Saturday. As a result...sfc based high pressure that will already be in place to start this period will become supported by an anomalously strong ridge. This scenario will lead to a stretch of fine late summer weather into the first half of the weekend with abundant sun and temperatures that will average well above normal. A majority of deterministic guidance packages are suggesting that the sharpening trough over central Canada and the Upper Great Lakes will close off Saturday night and Sunday. A deepening southerly flow ahead of this feature will send increased moisture and possibly some weak shortwave energy across our region to support scattered showers to end the weekend. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... Widespread IFR CIGS expected to impact area terminals today, will also see some lower visibility. Tonight...widespread IFR stratus will become a mix of MVFR/IFR from NW to SE as we head into Tuesday. Outlook... Tuesday...Areas of MVFR/IFR early improving to mainly VFR. A chance of showers across the Southern Tier. Tuesday night through Friday...Mainly VFR. && .MARINE... A persistent modest northeast flow will continue on area lakes today through the middle of the week. winds and waves will continue to run close to Small Craft Advisory levels much of the time along the south shore of Lake Ontario, and possibly Lake Erie from Dunkirk southwestward. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...RSH LONG TERM...RSH AVIATION...AR MARINE...AR
Hazardous weather outlook, Sep 5, 5:23 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 523 AM EDT Mon Sep 5 2022 NYZ001>008-010-011-085-060930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Southern Erie- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-060930- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. A stalled front and slow moving area of low pressure will produce periods of rain and isolated thunderstorms today. Locally heavy rainfall and isolated flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-060930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-060930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 523 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:38 PM EDT | Special Weather Statement | BUF | Niagara | 67 min |
| Sep 5, 10:04 AM EDT | Small Craft Advisory | BUF | 32 hr | |
| Sep 5, 2:36 PM EDT | Special Weather Statement | BUF | Chautauqua | 54 min |
| Sep 5, 2:59 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 4 hr |
| Sep 5, 4:07 PM EDT | Special Weather Statement | BUF | Cattaraugus | 53 min |
| Sep 5, 4:37 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 4 hr |
| Sep 5, 7:00 PM EDT | Special Weather Statement | BUF | Allegany | 75 min |
| Sep 5, 7:08 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 3 hr |
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.